Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 94, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 20, 2000, 8:50 PM CDT for Grundy County, Tennessee. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 20, 2000, 8:50 PM CDT (01:50 UTC)
- Expired
- Apr 20, 2000, 9:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Grundy County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 9:05 PM CDT | Hail 0.88 | South Portion, TN | EMA reported nickel size hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 5:15 PM CDT | Tornado Watch | SPC | 4 hr |
| Apr 20, 8:35 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1081 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
182 WUUS54 KOHX 210151 SVRBNA TNC061-210215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 850 PM CDT THU APR 20 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN GRUNDY COUNTY IN TENNESSEE * UNTIL 915 PM CDT * AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES WEST OF TRACY CITY...OR ABOUT 4 MILES NORTHWEST OF MONTEAGLE...MOVING EAST AT 30 MPH. * TOWNS IN THE PATH OF THIS STORM INCLUDE TRACY CITY. DAMAGING WINDS AND LARGE HAIL CAN BE EXPECTED WITH THIS STORM - TAKE COVER NOW. GO TO THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS. $$ 08
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 8:20 PM CDT, 30 minutes earlier.
Area forecast discussion, Apr 20, 8:20 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 820 PM CDT THU APR 20 2000 LINE OF SVR TSTMS NOW MOVING INTO FAR ERN ZONES. SPC CALLED AND SAY WILL BE ISSUING A SVR TSTM WATCH TO REPLACE TOR WATCH FOR THESE ZONES. WILL UPDATE AS SOON AS RECEIVE SAID WATCH. OTHEWRWISE...WILL TRY AND TIME LARGE AREA OF SC STARTING TO DROP DOWN FROM CENTRAL STATES. .BNA...NONE. MAG
In the hours before
Local storm report, Apr 20, 6:48 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
648 PM CDT THU APR 20 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 PM SMYRNA TN WIND DAMAGE
04/20/00 RUTHERFORD ABOUT A HALF DOZEN LARGE
TREES BLOWN DOWN...
REPORTED BY PUBLIC |AND
SEEN ON TELEVISION
HSLocal storm report, Apr 20, 7:05 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
705 PM CDT THU APR 20 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0704 PM SHELBYVILLE TN 1.75 INCH HAIL
04/20/00 BEDFORD REPORTED BY PUBLIC AT
BEDFORD COUNTY HOSPITAL
HSLocal storm report, Apr 20, 7:25 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
725 PM CDT THU APR 20 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM 10 NW SMITHVILLE TN WIND DAMAGE
04/20/00 DEKALB A FEW LARGE LIMBS BLOWN
DOWN IN TEMPERANCE HALL
AREA WITH LARGEST LIMBS
ABOUT 6 INCHES IN
DIAMETER...FROM
EMA
0708 PM WARTRACE TN WIND DAMAGE
04/20/00 BEDFORD TREES BLOWN DOWN...
REPORTED BY SPOTTER
HSLocal storm report, Apr 20, 7:55 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
755 PM CDT THU APR 20 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0658 PM SHELBYVILLE TN WIND DAMAGE
04/20/00 BEDFORD TREES AND POWER LINES
BLOWN DOWN...REPORTED BY
CITY POLICE
0738 PM MANCHESTER TN WIND DAMAGE
04/20/00 COFFEE BARN ROOF BLOWN OFF...
ALSO TREES DOWN...
REPORTED BY HAM
0738 PM 5 S MANCHESTER TN WIND DAMAGE
04/20/00 COFFEE SOME DAMAGE AT ARNOLD
ENGINEERING
CENTER... NO DETAILS
GIVEN... REPORTED BY HAM
0741 PM MANCHESTER TN TORNADO
04/20/00 COFFEE REPORTED BY HAM IN EAST
PART OF COUNTY EAST OF
MANCHESTER
0730 PM 13 SW COOKEVILLE TN WIND DAMAGE
04/20/00 PUTNAM TREES BLOWN DOWN...JUST
INSIDE PUTNAM AND DE
KALB COUNTY LINE ALONG
STATE HIGHWAY 141
HSLocal storm report, Apr 20, 8:25 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR TIME OF ISSUANCE
NATIONAL WEATHER SERVICE NASHVILLE,TN
825 PM CDT THU APR 20 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0658 PM SHELBYVILLE TN WIND DAMAGE
04/20/00 BEDFORD TREES AND POWER LINES
BLOWN DOWN...REPORTED BY
CITY POLICE
0738 PM MANCHESTER TN WIND DAMAGE
04/20/00 COFFEE BARN ROOF BLOWN OFF...
ALSO TREES DOWN...
REPORTED BY HAM
0738 PM 5 S MANCHESTER TN WIND DAMAGE
04/20/00 COFFEE SOME DAMAGE AT ARNOLD
ENGINEERING
CENTER... NO DETAILS
GIVEN... REPORTED BY HAM
0741 PM MANCHESTER TN TORNADO
04/20/00 COFFEE REPORTED BY HAM IN EAST
PART OF COUNTY EAST OF
MANCHESTER
0730 PM 13 SW COOKEVILLE TN WIND DAMAGE
04/20/00 PUTNAM TREES BLOWN DOWN...JUST
INSIDE PUTNAM AND DE
KALB COUNTY LINE ALONG
STATE HIGHWAY 141
HSLocal storm report, Apr 20, 8:46 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
846 PM CDT THU APR 20 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 PM WARTRACE TN TORNADO
04/20/00 BEDFORD *** 1 DEAD ***
REPORTED BY COUNTY EMA
...LIKELY DUE TO
TORNADO
HSThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:09 PM CDT | Tornado Warning | OHX | Coffee | 51 min |
| Apr 20, 7:15 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 15 min |
| Apr 20, 7:31 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 44 min |
| Apr 20, 7:36 PM CDT | Severe Thunderstorm Warning | OHX | Overton | 39 min |
| Apr 20, 7:41 PM CDT | Tornado Warning | OHX | Warren | 34 min |
| Apr 20, 7:53 PM CDT | Tornado Warning | OHX | Fentress | 37 min |
| Apr 20, 7:58 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 32 min |
| Apr 20, 8:11 PM CDT | Tornado Warning | OHX | Coffee, Grundy | 34 min |
| Apr 20, 8:16 PM CDT | Tornado Warning | OHX | Van Buren | 14 min |
| Apr 20, 8:23 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 37 min |
| Apr 20, 8:32 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.